MAUDE Adverse Event Report: ENCORE MEDICAL L.P TURON SHOULDER; TURON PEGGED GLENOID, SZ 50MM, EPLUS

ENCORE MEDICAL L.P TURON SHOULDER; TURON PEGGED GLENOID, SZ 50MM, EPLUS
Model Number 521-01-250
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the removal of the pegged glenoid, humeral neck, head and the conversion to a reverse shoulder prosthesis (rsp).The surgeon used a turon to rsp conversion shell.
 
Additional Manufacturer Narrative
The reason for this revision surgery was to the removal of the pegged glenoid, humeral neck, head and surgery subsequently planned to convert the turon to a reverse shoulder prosthesis (rsp) shoulder.The previous surgery and the revision detailed in this investigation occurred over 1 year and 4 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the removal of the pegged glenoid, humeral neck, head and surgery subsequently planned to convert the turon to a rsp shoulder.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical are excessive range of motion, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID, SZ 50MM, EPLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key6641677
Report Number1644408-2017-00497
Device Sequence Number16406422
Product Code KWS
UDI-Device Identifier00888912145381
UDI-Public(01)00888912145381
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2020
Device Model Number521-01-250
Device Catalogue Number521-01-250
Device Lot Number801N1036
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR